Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 7, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at May 20, 2022, 4:15 AM CDT for 11 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at May 20, 2022, 6:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2022, 4:15 AM CDT (09:15 UTC)
- In effect from
- May 20, 2022, 6:00 AM CDT
- Expired
- May 20, 2022, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2824 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.8
The text
As transmitted.
017 WWUS73 KSGF 200915 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 415 AM CDT Fri May 20 2022 KSZ073-097-101-MOZ066-077>079-088>090-093-094-101-102-201700- /O.NEW.KSGF.WI.Y.0007.220520T1100Z-220520T1700Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Polk-Jasper-Dade- Greene-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 415 AM CDT Fri May 20 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... * WHAT...South winds with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...Until noon CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at May 20, 4:11 AM CDT, 4 minutes earlier.
Area forecast discussion, May 20, 4:11 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 411 AM CDT Fri May 20 2022 Key Messages: 1. Gusty south winds will occur today, especially this morning with an approaching cold front. 2. Thunderstorms will start to develop along the front late today and become more numerous along and behind the front tonight into Saturday. 3. A sharp temperature contrast/gradient will exist from southeast Kansas and west central Missouri (upper 50s) to south central Missouri (low-mid 80s) on Saturday. 4. Temperatures will be cool over the entire area with high pressure Sunday. 5. More showers and storms are expected at times late Monday- Wednesday. .SHORT TERM...(Today and tonight) Issued at 400 AM CDT Fri May 20 2022 A strong sfc cold front extends from IA and far northwest MO to central and southwest KS. The front will slowly move southeast today. South-southwest winds have increased over western section of the forecast area with 25-35 mph gusts. Will see that increase later this morning from the Osage Plains to the western portion of the Ozarks Highlands (Cassville-Springfield-Marshfield) and could see 45 mph gusts early today before the pressure gradient weakens as the front moves in. A deepening western CONUS upper trough will slow or briefly stall the cold front tonight. We should see very warm temperatures today. Most of the day will be rain free with a cap/elevated mixed layer (eml). Guidance begins to develop storms late in the afternoon and early evening. Can't rule out a stronger/severe storm given the strong instability expected to be in place. However, with the frontal slope, a lot of the convection becomes post frontal, so widespread severe weather is not expected (marginal SPC risk). Steep lapse rates above the frontal zone would support large hail and SARS sounding analogs back this up. Rain coverage will increase this evening and overnight especially northwest of I-44 and could see some heavier amounts develop (1-2 inches) with the slow moving front. .LONG TERM...(Saturday through Thursday) Issued at 400 AM CDT Fri May 20 2022 Saturday-The front will slowly push southeast with quite a temperature contrast from northwest to southeast expected. Like on Friday, some stronger convection is expected along/behind the front. Hail will be the main post frontal risk, while if convection can get close to surface based near the front, we could also see a tstm wind risk. The front will shift southeast of the area Saturday night with rain finally ending late. Sunday: Sfc high pressure moves over the area/Midwest with a quiet and much cooler than normal day. Monday: Sfc high pressure will shift off to the east with rain chances increasing again over our western counties with the approach of another shortwave. The best rain chances will be late in the day and Monday night. Tuesday-Wednesday: Guidance is in decent agreement with gradually deepening another upper level system over the Rockies and central CONUS Tuesday-Tuesday night then moving the more high amplified shortwave slowly through the area Wednesday. This period will feature showers/storms at times as a result, but with cooler than normal temperatures and overall weaker instability/cape. Thursday: Looks like we will see some dry weather late in the week with both EC and GFS ensembles means moving an upper ridge into the central CONUS. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1112 PM CDT Thu May 19 2022 Southerly winds will increase and be gusty across the area tonight into the day on Friday ahead of an approaching low pressure system and front. The front will slowly move south into and through the area Friday into Friday night. Showers and storms will occur along and behind the front. Scattered storms will be possible during the afternoon hours, mainly north of the TAF sites but the chances increase from north to south Friday evening. MVFR to IFR conditions will occur with any of the heavier showers and storms. Winds will switch to the northwest behind the front. Low level wind shear && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Wise
Hazardous weather outlook, May 20, 2:46 AM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 246 AM CDT Fri May 20 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 246 AM CDT Fri May 20 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk Elevated non thunderstorm wind risk. DISCUSSION... Strong south to southwest winds will occur today ahead of an approaching cold front. The strongest gusts of around 40 mph will occur this morning and mainly in counties along and west of Missouri Highway 13. Thunderstorms will begin to develop along the front late today after 3 pm and become more numerous tonight. Isolated strong to severe storms will be possible with one inch hail and 60 mph wind gusts. Rainfall may become heavy in some areas Friday night and excessive rain and flooding will become possible with the slow moving cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms will continue to be possible with a limited/marginal risk for severe storms with a hail and wind gust risk. Another front will move northward from the Red River Valley into the Ozarks from Monday through Wednesday. Low pressure waves along the front will bring more showers and storms to the region at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, May 19, 10:23 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLOOD 3 E DOOLITTLE 37.94N 91.83W
05/19/2022 PHELPS MO PUBLIC
SOCIAL MEDIA VIDEO SHOWED FLOODING ON LITTLE
BEAVER CREEK NEAR THE MOOSE LODGE OFF OF
MARTIN SPRINGS DR.
&&
MLNearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.